Alert archive / California / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 13, 2020, 9:18 AM PDT. It took effect at Mar 14, 2020, 5:00 AM PDT. It was in force for 69 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2020, 9:18 AM PDT (16:18 UTC)
- In effect from
- Mar 14, 2020, 5:00 AM PDT
- Expired
- Mar 17, 2020, 2:15 AM PDT
- In force
- 69 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
370 WWUS46 KSTO 131618 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 918 AM PDT Fri Mar 13 2020 ...Northern Sierra, Coastal Range, and Southern Cascade Travel Impacts this Weekend into Monday... .A cold weather system will bring significant snow to the Northern Sierra, Coastal Range, and Southern Cascade mountain ranges this weekend. Snow develops Saturday morning and becomes moderate to heavy at times Saturday night through Monday. Generally, snow levels will be 2000 to 4000 feet. Mountain travel will be very difficult to impossible early Saturday evening and continuing into early Sunday evening. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-063-066>069-141400- /O.UPG.KSTO.WS.A.0002.200314T1800Z-200316T1800Z/ /O.NEW.KSTO.WS.W.0002.200314T1200Z-200317T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 918 AM PDT Fri Mar 13 2020 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT MONDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Total snow accumulations of 2 to 6 feet above 4000 feet for the Sierra and Southern Cascades, locally higher over peaks. Total snow accumulations of 8 to 12 inches above 3000 feet for the Coastal Range, locally up to 2 feet over peaks. Local accumulations of 4 to 8 inches possible down to around 2500 feet. * WHERE...West slope of the Northern Sierra Nevada, Southern Cascade Mountain Range, Coastal Range, and portions of the upper Sierra Foothills. * WHEN...5 AM Saturday to 5 PM Monday. * WIND...Wind gusts 40 to 60 mph over the Sierra crest. * ADDITIONAL DETAILS...Chain controls, major travel delays, and possible road closures. Whiteout conditions are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
8 follow-up statements
555 WWUS46 KSTO 141214 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 514 AM PDT Sat Mar 14 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, Coastal Range, and Southern Cascades into Monday... .A cold weather system will bring heavy snow to the Northern Sierra, Coastal Range, and Southern Cascade mountain ranges this weekend. Snow will increase in intensity later today and become heavy at times tonight into Sunday, with moderate snow expected to continue through the day Monday. Snow levels will generally be around 2000 to 4000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible by early this evening and continuing into early Sunday evening. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-063-066>069-150000- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 514 AM PDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Total snow accumulations of 2 to 6 feet above 4000 feet for the northern Sierra and Southern Cascades, locally higher over peaks. Total snow accumulations of 8 to 12 inches above 3000 feet for the Coastal Range, locally up to 2 feet over peaks. Local accumulations of 4 to 8 inches possible down to around 2500 feet. * WHERE...Portions of Northern California. * WHEN...5 AM today to 5 PM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
574 WWUS46 KSTO 142213 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 313 PM PDT Sat Mar 14 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, Coastal Range, and Southern Cascades into Monday... .A cold weather system will bring heavy snow to the Northern Sierra, Coastal Range, and Southern Cascade mountain ranges this weekend. Snow will increase in intensity later this afternoon and become heavy at times tonight into Sunday, with moderate snow expected to continue through the day Monday. Snow levels will generally be around 2,000 to 4,000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible by early this evening and continuing into early Sunday evening. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-063-066>069-151300- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 313 PM PDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY ABOVE 3000 FEET... * WHAT...Heavy snow occurring expected. Travel will be very difficult to impossible. Total snow accumulations of 2 to 6 feet above 4,000 feet for the northern Sierra and southern Cascades, locally higher over peaks. Total snow accumulations of 8 to 12 inches above 3,000 feet for the Coastal Range, locally up to 2 feet over peaks. Local accumulations of 4 to 8 inches possible down to around 2,500 feet. * WHERE...Portions of northern California. * WHEN...Until 5 PM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
049 WWUS46 KSTO 150957 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 257 AM PDT Sun Mar 15 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, northern Coastal Range, and Southern Cascades into Monday... .A cold weather system will continue to bring heavy snow to the Northern Sierra, Southern Cascade and Coastal mountain ranges. Snow will be heavy at times through tonight, with moderate snow expected to continue through the day Monday. Snow levels will generally be around 2,000 to 4,000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible with road closures likely. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ063-160000- /O.CAN.KSTO.WS.W.0002.000000T0000Z-200317T0000Z/ /O.NEW.KSTO.WW.Y.0006.200315T0957Z-200316T0600Z/ Mountains Southwestern Shasta County to Western Colusa County- 257 AM PDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 6 inches, with localized amounts over higher peaks up to 10 inches, are expected. * WHERE...Mountains Southwestern Shasta County to Western Colusa County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ013-014-066>069-160000- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 257 AM PDT Sun Mar 15 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY ABOVE 3000 FEET... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible. Additional snow accumulations of 1 to 3 feet, with localized amounts up to 5 feet, are expected. * WHERE...West slope of the Northern Sierra Nevada and upper foothills, and far southern Cascade Mountain Range. * WHEN...Until 5 PM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
036 WWUS46 KSTO 152116 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 216 PM PDT Sun Mar 15 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, northern Coastal Range, and Southern Cascades into Monday... .A cold weather system will continue to bring heavy snow to the Northern Sierra, Southern Cascade and Coastal mountain ranges. Snow will be heavy at times through tonight, with moderate snow expected to continue through the day Monday. Snow levels will generally be around 2,000 to 4,000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible with road closures likely. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-066>069-160630- /O.EXT.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 216 PM PDT Sun Mar 15 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY ABOVE 3000 FEET... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible. Tree branches could fall as well. Additional snow accumulations of up to 2 feet, with localized amounts up to 4 feet for higher elevations, are expected. * WHERE...Portions of northern California. * WHEN...Until 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-160600- /O.CON.KSTO.WW.Y.0006.000000T0000Z-200316T0600Z/ Mountains Southwestern Shasta County to Western Colusa County- 216 PM PDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch, with localized amounts up to 3 inches, are expected. * WHERE...Mountains Southwestern Shasta County to Western Colusa County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
648 WWUS46 KSTO 160511 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 1011 PM PDT Sun Mar 15 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, Southern Cascades and Shasta County Mountains into Tuesday... .A cold weather system will continue to bring periods of heavy snow to the Northern Sierra and Southern Cascades into Tuesday. Snow levels will generally be around 2,000 to 4,000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible with road closures likely. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-161500- /O.CAN.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ /O.NEW.KSTO.WS.W.0003.200317T0600Z-200317T1800Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Including the city of Burney 1011 PM PDT Sun Mar 15 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT TUESDAY ABOVE 3000 FEET... * WHAT...Light snow at times on Monday with additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. Periods of heavy snow Monday night and Tuesday with additional accumulations of 4 to 8 inches expected. * WHERE...Shasta Lake Area / Northern Shasta County and Burney Basin / Eastern Shasta County. * WHEN...11 PM Monday to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-160615- /O.CAN.KSTO.WW.Y.0006.000000T0000Z-200316T0600Z/ Mountains Southwestern Shasta County to Western Colusa County- 1011 PM PDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Heavy snow has ended. $$ CAZ066>069-161500- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 1011 PM PDT Sun Mar 15 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY ABOVE 3000 FEET... * WHAT...Periods of heavy snow. Travel will be very difficult to impossible. Additional snow accumulations of 12 to 20 inches, with localized amounts up to 3 feet expected over higher elevations. Generally 2 to 4 inches of snow over higher elevations of the Sierra Foothills with localized amounts up to 7 inches. * WHERE...Northeast Foothills/Sacramento Valley, Motherlode, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
126 WWUS46 KSTO 161002 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 302 AM PDT Mon Mar 16 2020 ...Winter Storm with Heavy Snow will Impact Travel for the Northern Sierra, Southern Cascades and Shasta County Mountains into Tuesday... .A cold weather system will continue to bring periods of heavy snow to the Northern Sierra and Southern Cascades into Tuesday. Snow levels will generally be around 2,000 to 4,000 feet. Heavy snow will bring very slippery roads and when combined with gusty winds will bring whiteout conditions at times. Mountain travel will be very difficult to impossible with road closures likely. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ013-014-162300- /O.CAN.KSTO.WS.W.0003.200317T0600Z-200317T1800Z/ /O.NEW.KSTO.WW.Y.0007.200317T0600Z-200317T1800Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- 302 AM PDT Mon Mar 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Shasta Lake Area / Northern Shasta County and Burney Basin / Eastern Shasta County. * WHEN...11 PM today to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ066-067-161115- /O.CAN.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ Northeast Foothills/Sacramento Valley-Motherlode- 302 AM PDT Mon Mar 16 2020 ...WINTER STORM WARNING IS CANCELLED... Heavier snowfall accumulations will be just above the foothill elevations, but 1 to 4 inches of snowfall accumulation may occur in the foothills between 2500 and 3000 feet into Tuesday. $$ CAZ068-069-162300- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 302 AM PDT Mon Mar 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY ABOVE 3000 FEET... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible. Additional snow accumulations of 10 to 16 inches, with localized amounts up to 2 feet, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
308 WWUS46 KSTO 162132 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 232 PM PDT Mon Mar 16 2020 ...Winter Storm Continues to Impact Travel for the Northern Sierra, Southern Cascades and Shasta County Mountains into Tuesday... .A cold weather system will continue to bring periods of light to moderate snow to the Northern Sierra, Southern Cascades, and Shasta County Mountains into Tuesday. Snow levels will generally be around 2,000 to 4,000 feet. Snow will continue to bring very slippery roads along with long travel delays and chain controls. If you must travel, carry a winter emergency kit and check road conditions before you go. CAZ068-069-171800- /O.CON.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 232 PM PDT Mon Mar 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY ABOVE 3000 FEET... * WHAT...Light to moderate snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 5 to 10 inches, with localized amounts up to 12 inches, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for chain controls and significant travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-171800- /O.EXB.KSTO.WW.Y.0007.200317T0300Z-200317T1800Z/ Mountains Southwestern Shasta County to Western Colusa County- 232 PM PDT Mon Mar 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY ABOVE 2500 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 4 to 8 inches, with localized amounts up to 10 inches, are expected. * WHERE...Mountains Southwestern Shasta County to Western Colusa County. * WHEN...8 PM today to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for chain controls and travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ013-014-171800- /O.EXT.KSTO.WW.Y.0007.200317T0300Z-200317T1800Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- 232 PM PDT Mon Mar 16 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY ABOVE 2500 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 4 to 8 inches, with localized amounts up to 10 inches, are expected. * WHERE...Shasta Lake Area / Northern Shasta County and Burney Basin / Eastern Shasta County. * WHEN...8 PM today to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for chain controls and travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
670 WWUS46 KSTO 170915 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 215 AM PDT Tue Mar 17 2020 CAZ068-172300- /O.CAN.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ /O.EXB.KSTO.WW.Y.0007.000000T0000Z-200318T0600Z/ Western Plumas County/Lassen Park- 215 AM PDT Tue Mar 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3000 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 5 to 10 inches, with local amounts up to 16 inches over the peaks, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-171800- /O.CAN.KSTO.WS.W.0002.000000T0000Z-200317T1800Z/ /O.EXA.KSTO.WW.Y.0007.000000T0000Z-200317T1800Z/ West Slope Northern Sierra Nevada- 215 AM PDT Tue Mar 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 3000 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches, with localized higher amounts, are expected. * WHERE...West Slope Northern Sierra Nevada. * WHEN...Until 11 AM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-171015- /O.CAN.KSTO.WW.Y.0007.000000T0000Z-200317T1800Z/ Mountains Southwestern Shasta County to Western Colusa County- 215 AM PDT Tue Mar 17 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Light additional snowfall accumulations of up to 4 inches will be possible across the higher elevations. $$ CAZ013-014-172300- /O.EXT.KSTO.WW.Y.0007.000000T0000Z-200318T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Including the city of Burney 215 AM PDT Tue Mar 17 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 2500 FEET... * WHAT...Snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 6 inches, with local amounts up to 14 inches over the higher peaks, are expected. * WHERE...Shasta Lake Area / Northern Shasta County and Burney Basin / Eastern Shasta County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 3:05 AM PDT, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 13, 3:05 AM PDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 305 AM PDT Fri Mar 13 2020 .Synopsis... Dry and mild weather today. Cold weather system will bring widespread rain and mountain snow this weekend into next week with mountain travel impacts and low snow levels. && .Discussion... Short-wave ridging, between the low over the Desert Southwest and the deep trough upstream off the coast of BC, continues to provide clear skies across the forecast area early this morning. North to east surface pressure gradients continue to result in locally breezy north to northeast wind gusts (20-30 mph) across the northern Sacramento Valley and surrounding terrain. Current temperatures range from the mid 20s to lower 30s in the colder mountain valleys, to the mid 40s to mid 50s (except lower 60s over the breezier north end of the Sacramento Valley) across the Central Valley. Ridging breaks down today ahead of the upstream deep trough. Temperatures will cool around 5-10 degrees compared to today as flow reverses to onshore and synoptic cooling begins. The trough closes off into a deep closed low by tonight and will drift slowly southward off the coast through the weekend. This anomalous cold upper low will bring the potential for widespread precipitation, heavy mountain snow, gusty winds, and significantly cooler temperatures this weekend into early next week. Showers will develop over the higher elevations this evening, then increase and spread across the region into Saturday morning as a cold front pushes south through the area. Steady light to moderate precipitation will continue Saturday into Sunday before becoming more showery on Sunday. Pattern is favorable for significant snowfall accumulation across the west slopes of the northern Sierra where ensembles continue to favor several feet of snowfall accumulation at KBLU. Snowfall accumulation of this magnitude will lead to potentially major travel impacts across the Sierra over the weekend. In addition to widespread precipitation, thunderstorm development will be possible Sunday afternoon as instability develops. Small accumulating hail is possible with any thunderstorms. With the upper system over the West, temperatures will remain 5 to 15 degrees cooler than normal over the weekend. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... A broad long wave trough will dominate our weather through midweek. This means unsettled and cooler weather will be the main features, with precip chances lingering throughout at least Wednesday. The mountains still have the best chances of seeing additional precipitation; however, some light accumulating rain isn't out of the question for the Valley and foothills. By Thursday, deterministic model data split suggesting that we could see a brief period of ridging. NBM guidance leans to a wetter solution keeping some precip chances over the mountains. Overall, expect to see partly to mostly cloudy skies and cooler than average temperatures are expected next week, with most highs running about 5-15 degrees below average. && .AVIATION... VFR conditions are expected for the next 24 hours. Breezy winds return after 18Z ahead of an approaching winter storm. Chances for mountain rain and high elevation snow move in later today, with the Valley and foothills slowly joining in after 06Z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday morning through Monday morning for Burney Basin / Eastern Shasta County-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Winter Storm Warnings in California, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.